Alert archive / Pennsylvania / Flash Flood Warnings in 2007
Flash Flood Warning 62, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at Mar 27, 2007, 7:02 PM EDT for Mercer County, Pennsylvania. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 27, 2007, 7:02 PM EDT (23:02 UTC)
- Expired
- Mar 27, 2007, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Mercer County, PA
The radar
The Pittsburgh radar (KPBZ), 86 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 27, 7:30 PM EDT | FLASH FLOOD | 5 E Mercer, PA | CHURCH ROAD FLOODED IN SPRINGFIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1017 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 272303 FFWPBZ PAC085-280200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 702 PM EDT TUE MAR 27 2007 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MERCER COUNTY IN NORTHWEST PENNSYLVANIA... THIS INCLUDES THE CITIES OF...MERCER...GROVE CITY...FREDONIA... * UNTIL 1000 PM EDT * AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM NEAR FREDONIA TO NEAR GROVE CITY. MORE RAINFALL WAS MOVING OVER THIS AREA. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BIG BEND...DELAWARE GROVE...FAIRVIEW...COOL SPRING...NORTH MILLS... OAKLAND...TURNER...HOPE MILLS...JACKSON CENTER...NESBIT CORNERS... PARDOE...BOWIE...IRISHTOWN...MILLBROOK...PERRYS CORNERS... CENTERTOWN AND BROAD ACRES. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. LAT...LON 4138 8033 4124 8040 4113 8009 4123 8000 $$ 15
3 follow-up statements
000 WGUS71 KPBZ 272318 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 715 PM EDT TUE MAR 27 2007 PAC085-280200- MERCER PA- 715 PM EDT TUE MAR 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR MERCER COUNTY... AT 713 PM EDT...TRAINED WEATHER SPOTTERS REPORTED PRODUCING FLASH FLOODING OVER THE WARNED AREA WITH SMALL STREAMS OUT OF BANK. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PERRYS CORNERS...PARDOE...ONIONTOWN...NORTH MILLS...NEW HAMBURG...NESBIT CORNERS...MILLBROOK...KREMIS...KASHNER...JACKSON CENTER... IRISHTOWN...FAIRVIEW...CENTERTOWN...BROAD ACRES AND BOWIE. THIS INCLUDES THE BASINS OF COOL SPRING...KENTS RUN...LAWANGO RUN...OTTER CREEK...MILL CREEK...YELLOW CREEK...AND SANDY CREEK. SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE TO MOVE OVER THESE AREAS THROUGH 8 PM. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN. LAT...LON 4138 8033 4124 8040 4113 8009 4123 8000 $$ 15
000 WGUS71 KPBZ 272332 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 732 PM EDT TUE MAR 27 2007 PAC085-280200- MERCER PA- 732 PM EDT TUE MAR 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR MERCER COUNTY... AT 730 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING. THIS STORM WAS LOCATED NEAR OAKLAND...OR ABOUT NEAR MERCER...MOVING SOUTHEAST AT 15 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TURNER...JACKSON CENTER...NESBIT CORNERS...PARDOE...BOWIE... IRISHTOWN...MILLBROOK...PERRYS CORNERS...CENTERTOWN...BROAD ACRES... KERRS CORNERS AND ENTERPRISE A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PITTSBURGH. LAT...LON 4132 8021 4126 8030 4113 8006 4124 8001 $$ 15
000 WGUS71 KPBZ 280030 FFSPBZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 829 PM EDT TUE MAR 27 2007 PAC085-280200- MERCER PA- 829 PM EDT TUE MAR 27 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR MERCER COUNTY... AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINFALL HAD ENDED OVER SOUTHEASTERN MERCER COUNTY. HOWEVER...RUNOFF WILL CONTINUE FOR A COUPLE MORE HOURS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PITTSBURGH. LAT...LON 4132 8021 4126 8030 4113 8006 4124 8001 $$ 15
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Mar 27, 3:03 PM EDT, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 27, 3:03 PM EDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 303 PM EDT TUE MAR 27 2007 .SHORT TERM /TONIGHT THROUGH WEDNESDAY/... COLD FRONT WILL PUSH SOUTHWARD ACROSS REGION TONIGHT. WILL KEEP MAINLY CHANCE POPS FOR SHOWERS AND THUNDERSTORMS TONIGHT AND WEDNESDAY. COVERAGE OF SHOWERS WILL DECREASE BY LATE WEDNESDAY AS SURFACE RIDGE PUSHES SOUTHWARD FROM ONTARIO. && .LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/... AS LARGE SURFACE HIGH BUILDS DOWN ACROSS REGION MUCH COOLER TEMPERATURES IN STORE WEDNESDAY AND THURSDAY ESPECIALLY FOR OVERNIGHT LOWS WITH MUCH LOWER DEW POINTS AND GOOD RADIATIONAL COOLING. HIGH WILL BEGIN TO SHIFT EAST FRIDAY WITH LARGE STORM SYSTEM IN CENTRAL STATES APPROACHING OVER THE WEEKEND BRINGING SHOWERS AND THUNDERSTORMS FOLLOWED BY COOLER TEMPERATURES AGAIN FOR EARLY NEXT WEEK. && .AVIATION /19Z-18Z/... CONDITIONS SHOULD REMAIN PREDOMINATELY VFR TONIGHT AS A SURFACE BOUNDARY MOVES SLOWLY SOUTHWARD THROUGH THE REGION. SCATTERED THUNDERSTORMS WILL CONTINUE TO SLIDE SOUTHEASTWARD ACROSS EAST CENTRAL OH AND SOUTHWEST PA AHEAD OF THE FRONT DURING THE REST OF THIS AFTERNOON WITH BRIEF MVFR CONDITIONS IN PRECIPITATION AND SURFACE GUSTS UP TO 40 KT POSSIBLE IN STRONGER STORMS. COVERAGE OF SHOWERS AND THUNDERSTORMS EXPECTED TO DECREASE TONIGHT...BUT WIDELY SCATTERED SHOWERS SHOULD REMAIN UNTIL FRONT MOVES SOUTH OF REGION LATE WEDNESDAY. SURFACE WINDS WILL SHIFT FROM THE WEST EARLY TONIGHT AND BECOME NORTHEAST 10 TO 15 KT BY WEDNESDAY MORNING. CEILINGS EXPECTED TO LOWER TO AROUND 3000 FEET BY 11Z-14Z WEDNESDAY. && .MARINE... && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 14/10/14/
Hazardous weather outlook, Mar 27, 4:31 AM EDT, 14 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 431 AM EDT TUE MAR 27 2007 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016- 020>023-029>032-WVZ001>004-012-021>023-041-280845- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON- JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER- VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE- FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- PRESTON-TUCKER- 431 AM EDT TUE MAR 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Mar 27, 2:32 PM EDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
232 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL IRWIN 40.33N 79.70W
03/27/2007 E0.88 INCH WESTMORELAND PA EMERGENCY MNGR
&&Special weather statement, Mar 27, 2:44 PM EDT, 4 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 244 PM EDT TUE MAR 27 2007 PAZ007-014-271945- BUTLER PA-MERCER PA- 244 PM EDT TUE MAR 27 2007 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... BUTLER AND MERCER... AT 244 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS NEAR SLIPPERY ROCK...MOVING SOUTHEAST AT 25 MPH. SOME OF THESE STORMS MAY CONTAIN HAIL UP TO A HALF INCH IN DIAMETER AND WINDS GUSTING UP TO 40 MPH. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CHICORA...GROVE CITY...HOOKER AND SLIPPERY ROCK KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Local storm report, Mar 27, 2:54 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
254 PM EDT TUE MAR 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL FORD CITY 40.77N 79.53W
03/27/2007 E0.75 INCH ARMSTRONG PA TRAINED SPOTTER
&&Special weather statement, Mar 27, 4:04 PM EDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 404 PM EDT TUE MAR 27 2007 PAZ008-015-016-272200- CLARION PA-JEFFERSON PA-VENANGO PA- 404 PM EDT TUE MAR 27 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... JEFFERSON...VENANGO AND CLARION... AT 400 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED SCATTERED STRONG THUNDERSTORMS ACROSS VENANGO...CLARION AND JEFFERSON COUNTIES MOVING SOUTHEAST AT 35 MPH. THESE STORMS WILL PRODUCE HAIL UP TO ONE HALF INCH AND WIND GUSTS TO 40 MPH THROUGH 600 PM. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 27, 4:18 PM EDT, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 418 PM EDT TUE MAR 27 2007 PAZ007-014-272215- BUTLER PA-MERCER PA- 418 PM EDT TUE MAR 27 2007 ...THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...BUTLER AND MERCER... AT 413 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS SCATTERED ACROSS MERCER COUNTY MOVING SOUTHEAST AT 30 MPH. THESE STORMS WILL MOVE INTO NORTHERN PORTIONS OF BUTLER COUNTY BY 500 PM. THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO ONE HALF INCH AND WIND GUSTS TO 40 MPH. BRIEF HEAVY DOWNPOURS WILL ALSO CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Mar 27, 6:23 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 623 PM EDT TUE MAR 27 2007 PAZ007>009-013>016-020>023-030-280030- MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER- ALLEGHENY-ARMSTRONG-INDIANA-WESTMORELAND- INCLUDING THE CITIES OF...SHARON...HERMITAGE...GROVE CITY... GREENVILLE...FARRELL...OIL CITY...FRANKLIN...SUGARCREEK... TIONESTA...NEW CASTLE...ELLWOOD CITY...BUTLER...ZELIENOPLE... CLARION...PUNXSUTAWNEY...BROOKVILLE...REYNOLDSVILLE...BROCKWAY... ALIQUIPPA...BEAVER FALLS...AMBRIDGE...MONACA...BEAVER... PITTSBURGH METRO AREA...KITTANNING...FORD CITY...LEECHBURG... FREEPORT...APOLLO...INDIANA...GREENSBURG...NEW KENSINGTON... JEANNETTE...LATROBE...MONESSEN 623 PM EDT TUE MAR 27 2007 ...SHOWERS AND THUNDERSTORMS THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM THIS EVENING IN ADVANCE OF A COLD FRONT PUSHING SOUTHWARD ACROSS THE GREAT LAKES. A FEW OF THE THUNDERSTORMS MAY PRODUCE SOME HALF INCH HAIL AND SOME LOCALLY HEAVY RAINFALL. RESIDENTS AND BALL PLAYERS SHOULD MOVE INSIDE WHEN THESE SHOWERS AND STORMS APPROACH AS CLOUD TO GROUND LIGHTNING IS POSSIBLE. 15
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 27, 2:12 PM EDT | Severe Thunderstorm Warning | PBZ | Westmoreland | 33 min |
| Mar 27, 2:22 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 38 min |
| Mar 27, 2:55 PM EDT | Severe Thunderstorm Warning | PBZ | Butler | 50 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.